View Full Version : Feeling really sad...??? Is Adderall doing it?


ericjdaniels
02-23-04, 06:25 PM
I have never struggled with depression. I am actually a really happy person.

Well, before I started taking Adderall. I started on 10 mg, then 20mg, then 30mg. I felt good on 30mg for the first few days, then I skipped a dose on Sunday, and that whole day, and today I feel terrible.

Really, really depressed. Just sad. I have never felt this before.

What is going on? Is it because I skipped a dose? Should I try some other medication. To be honest, I am really close to just stopping completely. My ADD is not severe, and because I am 25, I have found ways to cope. I was doing the Meds just to see if they would improve my life. It has been just the opposite.

Any help would be great.

Thanks a lot.

Eric

AdamSkullHead
02-23-04, 06:34 PM
Hey man, very similar situation here. I can't say for absolute sure that it's because of Adderall, but I do know that when I miss a dose (usually Sunday) I feel really really bad. I just feel so depressed but don't know why, and I feel like I should do something, but just can't summon the will power. Or if I do try to do something, I can't focus and just feel down in the dumps.
I did the same dosage, too. 10, 20, now 30. I remember the feeling of euphoria I had the first week or so, and then I got up to 30mg, and it came back, but faded soon. I think it's a built up tolerance, and I don't think quitting cold turkey would be the best idea...not that I'm a doctor, but based on the logic that it took your body time to adapt to the high of taking it, I would imagine you would want to give it time to adapt to the low of not taking it. Meaning work your way down to 20mg, until that feels ok, then 10, then 5...see what I'm saying. Just an idea. But I know I'm working on that right now. I have spring break next week, and don't want to be fussing w/ the meds. So today was 25mg. Tomorrow will be 20 or 15, depending on how tired I feel in the morning, and I think over break, I'll just stick to about 5mg / day to keep it in my system and not feel like a total downer during my time to relax. good luck.

biker
02-23-04, 06:36 PM
It sounds like you may have just started the meds. Is that the case? If it is I would not give up so soon. I would reccomend calling you Doc. Let him/her know what happened. I have heard Adderall can be addictive so that might have been a result of that. Again I am not a Dr. So I would check with your DR.
Keep us posted and goodluck!

Gregster
02-24-04, 08:02 AM
Drugs like Adderal can be habit forming, but not at the dosages typically prescribed, and it takes a lot longer than a couple of weeks - you do not hear of speed addiction steming from ADD therapy - although the DEA might want people to think that. Addiction is different from "getting used to". There is a down associated with the drug wearing off - but I wouldn't think it would last for days.
Talking to your doctor - always a good idea.
Best of luck,
Greg

Nucking_Futs
02-24-04, 08:04 AM
All that information aside to which I cannot add anything more. BIG HUGS we are here for you when you feel this way.

Zaeran
03-11-04, 12:57 PM
Yes, this "sad" feeling has also happened to me. When not on adderall or "Coming Down" , I feel so useless and depressed and at times.. have feelings of suicide.. I really felt like just ending it.

Other times, I start crying for no reason at all. Half an hour to an hour sometimes even. I sit there sobbing.. thinking about things I could be doing and should be doing. After the "episode" I call it, I usually start feeling a bit better. I usually take my anti-depressent (Lexapro 15mg) and that seems to help me out a bit, emotionally.

I think it just might be that I have to get used to it, or maybe it's just the fact that I'm alone and usually not doing anything when it's happening. (When with friends, or at school or at work.. I usually don't even think of it.. Cause I'm busy :P)

I hope things work out for you and this "sad" feelings stops. I know how you feel, and it's not a nice feeling at all.

Gregster
03-11-04, 01:38 PM
The down or sad feeling can be a big problem for some people. I really begin to worry when I hear very self defeating talk - like "ending it". Feelings like that have to be dealt with - don't just shrug them off. Your ADD could be co-morbid with depression or the particular stimulant you are taking may not be right for you. Always tell your Dr about these symptoms. The Lexapro should help Zaeran - and I hope you are taking it as directed by your Dr, and not only when you are feeling down - suddenly stopping an anti-depressent can definately trigger depression - you should mention these things to your Dr - crying for no reason, and your "episodes" are things he should know about as they might indicate other conditions that exist with your ADD.
Regards,
Greg

bekindtoedward
03-11-04, 06:06 PM
i think it's what they call withdrawal symptoms

Gregster
03-11-04, 06:24 PM
How are you doing with the meds Eric?
Are you still experiencing depression?
Are you still taking Adderall?
Has your Dr suggested anything?
Adderall really shouldn't be causing anything as bad as you describe but you never know....
I hope things are going better!
Regards,
Greg

spindle
03-17-04, 12:20 PM
I got bad depression when I "came down" after taking it in the morning.. after eight hours. It was bad.. and part of the reason why I had to change.